Hail, Franklin
- When
- March 24, 12:58 AM CST
- Where
- Franklin County, 8 mi NW of Ozark
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.583, -93.933
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 23, 8:50 PM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 850 PM CST WED MAR 23 2005 .DISCUSSION... CLEARING LOW CLOUDS HAVE BEEN REPLACED...TEMPORARILY...BY A MID/HIGH LEVEL CLOUD DECK THIS EVENING. DESPITE CLOUD COVER...LIGHT WINDS AND DECENT T/TD SPREADS HAVE ALLOWED TEMPS TO FALL TO NEAR OR BELOW FORECAST LOWS. NEED TO ADJUST HOURLY GRIDS TO REFLECT THIS...ALTHOUGH TIGHTENING SFC GRADIENT/INCREASING SELY/SLY FLOW WILL KEEP TEMPS FROM FALLING MUCH MORE. COULD VERY WELL SEE STEADY TEMPS OR A DEGREE OR TWO RISE LATER TONIGHT. OTHER CONCERN IS THE POTENTIAL OF ELEVATED CONVECTION TOWARD SUNRISE. 00Z NAM DEVELOPS 50KT LOW-LEVEL JET OVER CNTRL OK LATE TONIGHT...WITH FORECAST SHOWALTER INDICES AROUND -2C. BEST LOW-LEVEL SPEED CONVERGENCE SHOULD REMAIN OVER ERN/SERN KS...SO IM BETTING ON CONVECTION REMAINING N OF THE KS BORDER THROUGH SUNRISE. WILL ADVISE MID SHIFT AND LET THEM MONITOR. WILL TAKE A LOOK AT 03Z TEMPS BEFORE UPDATED FORECAST IS ISSUED. && && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID = 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CST WED MAR 23 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CST WED MAR 23 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... CLOUDS WILL DECREASE THROUGH TONIGHT AS AN UPPER LOW CONTINUES TO MOVE AWAY FROM THE AREA. WINDS WILL RETURN OUT OF THE SOUTH TONIGHT AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS WILL CAUSE LOW LEVEL MOISTURE TO INCREASE SOME...HOWEVER ANY THUNDERSTORM DEVELOPMENT IS EXPECTED TO REMAIN NORTH OF THE KANSAS BORDER OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS EXTENDED DISCUSSION... AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT WILL PUSH THROUGH NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS BY THURSDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING ALONG THE FRONT INTO NORTHWEST ARKANSAS LATE THURSDAY AFTERNOON AND EVENING. NO SEVERE WEATHER IS EXPECTED AS INSTABILITY WILL BE MARGINAL. THE FRONT WILL CONTINUE TO PUSH SOUTH FRIDAY...AND STALL SOMEWHERE NEAR THE RED RIVER BY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT IN THE AFTERNOON...AND FORECAST INSTABILITY AND SHEAR SUGGEST A POSSIBILITY FOR STORMS TO BE SEVERE. THE EXACT LOCATION OF THE GREATEST SEVERE THREAT WILL DEPEND ON EXACTLY WHERE THE FRONT STALLS. AT THIS TIME IT APPEARS THE GREATEST THREAT WILL BE ACROSS NORTHEAST TEXAS INTO SOUTHERN ARKANSAS. HOWEVER SHOULD THE FRONT STALL FARTHER NORTH...THE THREAT OF SEVERE WEATHER WOULD EXTEND INTO SOUTHEAST OKLAHOMA. A STRONG UPPER LOW WILL MOVE INTO THE AREA OVER THE WEEKEND AND CAUSE PRECIPITATION TO INCREASE TO THE NORTH OF THE FRONT. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS FOR THE POSSIBILITY OF SEVERE WEATHER ACROSS SOUTHEAST OKLAHOMA FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The Western Arkansas radar (KSRX), 51 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440707, 5440708, 5440706, 5440709.